MAUDE Adverse Event Report: JOHNSON AND JOHNSON SURGICAL VISION, INC. TECNIS 1-PIECE; MONOFOCAL IOLS

JOHNSON AND JOHNSON SURGICAL VISION, INC. TECNIS 1-PIECE; MONOFOCAL IOLS
Model Number ZCB00
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Codes No Patient Involvement (2645); No Information (3190)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted, give date: unknown if the lens was implanted.If explanted, give date: unknown if the lens was implanted and therefore unknown if explanted.(b)(6).All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that there was a foreign body inside the lens case of the zcb00 intraocular lens (iol).No further information was provided.
 
Additional Manufacturer Narrative
Corrected data: in review, it was noted that the patient code (3190) was selected in the initial mdr report which is incorrect.The event was a malfunction case where there was no patient involvement and the foreign body was noted during the handling/assembly of the lens.The information has been corrected in this supplemental mdr report and the following field was updated accordingly: (b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Device available for evaluation: yes, returned to manufacturer on: 03/08/2019.Device returned to manufacturer: yes.Device evaluation: the product was received in its original package at the manufacturing site for evaluation.Visual inspection using magnification was performed to the returned sample and loose fibers/particles were observed on lens pieces which is related the handling of the unit out of a sterile environment.A black spot was observed on the lens surface.The foreign material appeared to be inorganic.Edx analysis of the shiny foreign material revealed the presence of aluminum (al), with smaller amounts of carbon (c) and oxygen (o) and trace levels of magnesium (mg), silicon (si), sulfur (s) and chlorine (cl), indicating the presence of an aluminum alloy with some surface oxidation and/or carbonaceous contamination.Iols can be expose to different materials, like silicone, chlorine during the manufacturing process (i.E.Processing aids).However, throughout the manufacturing processes there are various cleaning operations and 100% visual inspection (utilizing a microscope magnification) that will identify and discard an iol with a similar particulate or material.As part of our manufacturing process, there are controls in place to detect this type of nonconformance (cleaning processes, visual inspections, microscopes 10x), environmental controls (clean room class 6), manufacturing processes executed on laminar flow hood, visual criteria certification).The complaint issue reported was verified.However, based on the evidence observed and the batch record reviewed, it is not possible to confirm if the particle observed is related to the manufacturing process, as the reported lens was handled and prepared for surgical procedure.Manufacturing record review: the manufacturing process record was evaluated and no deviation was found during process related to the complaint issue reported.There were no discrepancies found during the mrr (manufacturing record review).The product was manufactured and released according to specifications.A search in complaints history revealed that only one additional investigation request for this production order number has been received.However, the investigation was investigation was cancelled, new investigation request will be opened once the product is available for investigation and will be returned for analysis.Labeling review: the labeling review was completed and revealed that the directions for use (dfu) provide the customer with proper usage instructions and guidelines.Conclusion: as a result, of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
TECNIS 1-PIECE
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON AND JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key7983758
Report Number2648035-2018-01354
Device Sequence Number10805150
Product Code HQL
UDI-Device Identifier05050474531611
UDI-Public(01)05050474531611(17)210819
Combination Product (Y/N)Y
Initial Reporter CountryBR
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/04/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/19/2021
Device Model NumberZCB00
Device Catalogue NumberZCB0000150
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 09/21/2018
Supplement Date Received by Manufacturer12/31/2018
03/29/2019
10/25/2020
Initial Report FDA Received Date10/19/2018
Supplement Report FDA Received Date12/31/2018
04/25/2019
11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005